Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/11249
Title: A semi-analytical direct optimal control solution for strongly excited and dissipative Hamiltonian systems
Authors: Ying, ZG
Luo, YM
Zhu, WQ
Ni, YQ 
Ko, JM
Keywords: Dynamical programming
Hamiltonian dynamics principle
Semi-analytical optimal control solution
Structural vibration system
Issue Date: 2012
Publisher: Elsevier Science Bv
Source: Communications in nonlinear science and numerical simulation, 2012, v. 17, no. 4, p. 1956-1964 How to cite?
Journal: Communications in Nonlinear Science and Numerical Simulation 
Abstract: A semi-analytical direct optimal control solution for strongly excited and dissipative Hamiltonian systems is proposed based on the extended Hamiltonian principle, the Hamilton-Jacobi-Bellman (HJB) equation and its variational integral equation, and the finite time element approximation. The differential extended Hamiltonian equations for structural vibration systems are replaced by the variational integral equation, which can preserve intrinsic system structure. The optimal control law dependent on the value function is determined by the HJB equation so as to satisfy the overall optimality principle. The partial differential equation for the value function is converted into the integral equation with variational weighting. Then the successive solution of optimal control with system state is designed. The two variational integral equations are applied to sequential time elements and transformed into the algebraic equations by using the finite time element approximation. The direct optimal control on each time element is obtained respectively by solving the algebraic equations, which is unconstrained by the system state observed. The proposed control algorithm is applicable to linear and nonlinear systems with the quadratic performance index, and takes into account the effects of external excitations measured on control. Numerical examples are given to illustrate the optimal control effectiveness.
URI: http://hdl.handle.net/10397/11249
DOI: 10.1016/j.cnsns.2011.09.010
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

3
Last Week
0
Last month
0
Citations as of Jul 28, 2017

WEB OF SCIENCETM
Citations

3
Last Week
0
Last month
0
Citations as of Aug 13, 2017

Page view(s)

38
Last Week
3
Last month
Checked on Aug 14, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.